MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30506
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfg = other - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a peripheral transluminal angioplasty, the coating of a roadrunner uniglide hydrophilic wire guide peeled from the inner mandril of the device.The device was activated using saline before use.Access was gained without complication from the left side for crossover treatment, and a sheath was placed in the right external iliac over the wire guide.Significant stenosis and a 2-3cm occlusion in the p1 and p2 popliteal artery, respectively, were noted, as well as a floating thrombus in the joint gap.As the wire guide was attempted to be removed through another manufacturer's catheter, the wire became stuck in the catheter.The wire was able to be removed with difficulty.Another wire guide was placed to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return evaluation of the device, 2mm of the inner wire was exposed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a peripheral transluminal angioplasty, the coating of a roadrunner uniglide hydrophilic wire guide peeled from the inner mandril of the device.The device was activated using saline before use.Access was gained without complication from the left side for crossover treatment, and a sheath was placed in the right external iliac over the wire guide.Significant stenosis and a 2-3cm occlusion in the p1 and p2 popliteal artery, respectively, were noted, as well as a floating thrombus in the joint gap.As the wire guide was attempted to be removed through another manufacturer's catheter, the wire became stuck in the catheter.The wire was able to be removed with difficulty.Another wire guide was placed to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return evaluation of the device, 2mm of the inner wire was exposed.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One roadrunner uniglide hydrophilic wire guide (hpwas-35-260) was returned to cook for investigation.The coating was reactivated with water, and the wire guide felt lubricious.The device length measured within specification.2mm of the inner wire was exposed.The outer black sheath was damaged.A document-based investigation evaluation was performed.No related non-conformance's were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided instructions for use which provide the following instructions for preparation and use of the device: preparation 1.Before removing the hydrophilic wire guide from its dispenser, inject sterile heparinized saline solution into the luer lock hub end of the dispenser.2.Inject enough solution to fill the dispenser coil.This will completely cover the wire guide surface and activate the hydrophilic coating.3.Remove the hydrophilic wire guide from its dispenser by gently withdrawing the wire¿s tip.4.If the hydrophilic wire guide cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again.Wire guide use 1.Fill catheter or other device with heparinized saline solution before and during use to ensure smooth movement of the hydrophilic wire guide within the device.2.When wet with saline solution or blood, the hydrophilic wire guide will become lubricious.Use of sterilized gauze moistened with heparinized saline solution facilitates handling the wire.3.Insert the wire guide into the device and advance to desired position.Note: if movement of the wire within the device becomes diminished, remove the wire guide and reactivate the hydrophilic coating by wetting its entire surface with heparinized saline solution.Based on the available information, cook has concluded that the patient¿s occluded and stenosed anatomy and floating thrombus in the joint gap contributed to this event.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12711614
Report Number1820334-2021-02398
Device Sequence Number16504540
Product Code DQX
UDI-Device Identifier00827002305069
UDI-Public(01)00827002305069(17)240621(10)14012610
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model NumberG30506
Device Catalogue NumberHPWAS-35-260
Device Lot Number14012610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIO STARTER SET MERIT MEDICAL.; CONTRA 2 CATHETER/ BSC.; DCB LUMINOR/ ENDOSCOUT.; STERLING/ BSC.; TERUMO 6FR DESTINATION SHEATH.; TERUMO FEMOSEAL.; ANGIO STARTER SET MERIT MEDICAL.; CONTRA 2 CATHETER/ BSC.; DCB LUMINOR/ ENDOSCOUT.; STERLING/ BSC.; TERUMO 6FR DESTINATION SHEATH.; TERUMO FEMOSEAL.
Patient SexFemale
Patient Weight69 KG